MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-100/I20-40
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes High Blood Pressure/ Hypertension (1908); Ruptured Aneurysm (4436); Clinical Endoleak (4843)
Date of Event 04/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix could not perform an evaluation of the device as the device remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type ib endoleak of the right common iliac artery, ruptured right common iliac artery, additional endovascular procedure (right iliac artery stent) and death complaints are confirmed.This is consistent with the reported adverse event/incident.The clinical assessment determined that there was evidence to reasonably suggest bilateral common femoral artery occlusion occurred (treated with femoral cutdown, bilateral endarterectomy with patch angioplasty); right external iliac artery hemorrhage and additional endovascular procedure (brachial access and reia stent) occurred.These adverse event/incidents were not included in the event as reported and discovered during review of the discharge summary dated (b)(6) 2025.Definitive device, user, procedure or anatomy relatedness of complaint could not be determined.It was reported that there was off label concomitant product usage of a non-endologix stent (omnilink) in the right common iliac artery to address right limb recoil.This may have contributed to the reported type ib endoleak and rupture of the right common iliac artery; however, it could not conclusively be determined.Approximately 80% stenosis of the left common femoral artery was reported.Balloon advancement over the bifurcation was unsuccessful.This preexisting stenosis may have contributed to the common femoral artery occlusion; however, this could not be conclusively determined.The procedure planning ct exam was dated (b)(6) 2020.It is unknown what anatomical changes may have occurred between the date of this imaging and the index procedure.It is unclear if this contributed to the reported event.Procedure related harms were abnormal blood loss, retroperitoneal hematoma, hemodynamic instability, hypovolemic shock (metabolic acidosis), renal failure (on crrt), liver failure and death.The final patient status was reported as deceased on postoperative day two and determined to be procedure related.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b6: relevant tests and lab data - additional.G3: awareness date - updated.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.
 
Additional Manufacturer Narrative
The devices involved in this event remain in the patient body; therefore, a return device evaluation will not be performed.Patient medical records and imaging studies have been received; however, request for additional records and imaging is pending.Evaluation by a clinical specialist will be performed.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was treated for a 5.0 cm abdominal aortic aneurysm on (b)(6) 2025.The left side was accessed and 2 proglide (non-endologix) sheaths were placed followed by an afx 17 fr sheath.The contralateral left side was accessed and had one proglide placed prior to advancement of a 7fr 23 cm (non-endologix) sheath.During the first attempt to snare the afx2 bifurcated stent graft (bsg) contralateral limb wire, the physician missed the capture with the snare resulting in the loss of access below tortuous/calcified proximal common iliac artery.After multiple attempts to regain access failed.The physician inserted a rim (non-endologix) catheter through the 17fr sheath and gained access over the bifurcation of which the wire was then snared and externalized.The physician then proceeded to advance a 5 fr 90cm (non-endologix) sheath inside the contralateral 7fr sheath and externalized it out of the left side 17fr afx sheath.The contralateral limb wire was then advanced through the 5fr 90 cm sheath and pulled out of the right sided 7fr sheath.At this point, the afx2 bsg was advanced and deployed per ifu step sequence.The contralateral limb on the left side was post dilated with a 12x4mm (non-endologix) balloon, the proximal portion of the limb recoiled post ballooning.The afx vela suprarenal was deployed proximally with no issue.Post dilation of the aorta was completed with a 32 coda (non-endologix) balloon and aneurysm exclusion was achieved.The right iliac limb was still recoiled at this point and the physician implanted a omnilink (non-endologix) 10x38mm balloon expandable stent into the right limb of the afx2 bsg to support the recoil.The omnilink was inflated and post dilated with a (non-endologix) 14x4mm balloon.The post angiogram was taken, and the repair was completed.The left common femoral artery (cfa) was then closed with the perclose.The rim catheter was advanced from the left side over the bifurcation to evaluate the closure of the left cfa.It was found to be approximately 80% stenotic.After attempting to cross with a wire the physician was unable to advance a balloon over the bifurcation to treat.The physician elected to leave that stenotic area for follow up.Approximately one and a half hours into icu recovery the patient became hypertensive and was brought back to the lab for evaluation.It was determined that there was a ruptured calcified iliac with a type ib endoleak in the right limb of the afx2 bsg coming from where the omnilink was placed.After difficultly cannulating the stent interstice access was finally obtained luminally, the afx limb stent graft was deployed successfully and post dilated with a coda balloon.The type ib endoleak was resolved.The patient was referred to vascular surgery for cfa open revision to repair the vessel from the earlier proglide closure.Reportedly, the patient expired on (b)(6) 2025.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
irvine, CA 92618
MDR Report Key21909625
Report Number3011063223-2025-00052
Device Sequence Number15652249
Product Code MIH
UDI-Device Identifier00818009014405
UDI-Public(01)00818009014405(17)271021
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBEA28-100/I20-40
Device Lot Number2855618001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by Manufacturer06/05/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB STENT GRAFT (LN 2817035002); AFX VELA SUPRARENAL (LN 2833934003); OMNILINK (ABBOTT VASCULAR) BES
Outcome Attributed to Adverse Event Death;
Patient Age68 YR
Patient SexMale